MAUDE Adverse Event Report: COLOPLAST A/S TITAN OTR; INFLATABLE PENILE PROSTHESIS

COLOPLAST A/S TITAN OTR; INFLATABLE PENILE PROSTHESIS
Model Number ESR8162400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
According to available information, this device required replacement due to a tubing break.There was a break at the black tube.No other adverse patient effects were reported.
 
Additional Manufacturer Narrative
The lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release and no trends were noted.Without the benefit of examination and testing, coloplast is precluded from commenting on the condition of the device or the cause of the occurrence.Should additional facts prompt us to alter or supplement any information or conclusions contained in the original mdr or in any prior supplemental reports, a follow-up report will be submitted.Lot number 839599.
 
Additional Manufacturer Narrative
According to the available information the titan otr was revised due to a tubing break.The device was not returned for evaluation.Without the benefit of analyzing the device, quality cannot confirm any observations and cannot comment on the condition of the device.If the device becomes available, or additional information is received, quality will re-evaluate this complaint in accordance to procedures.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.
 
Additional Manufacturer Narrative
D4: lot number correction updated to 3272579.Lot history search for new lot number: the lot number was reviewed for complaint trend, nonconforming report and capa.Devices met specification prior to release.No trends were noted for complaints and there were no nonconforming reports or capas that were confirmed to be associated.
 
Additional Manufacturer Narrative
Titan otr pump, cylinders 1 and 2, and detached connector / tubing were received for evaluation.Abrasion was noted on both exhaust tubes and the inlet tube of the pump.A failure of the back pressure test was noted with the pump as the balls in the pump failed to seat properly.It was determined that foreign material was noted in the spring/ball and seat component of the pump.Abrasion was noted on the exhaust tubes of cylinder 1 and cylinder 2.A separation was noted on the bladder of cylinder 1.This is a site of leakage.The separation has a central groove, indicating contact with sharp instrumentation such as a needle.A group of partial separations, surrounded by abrasion, were noted on the exhaust tube of cylinder 2.These were not sites of leakage.No functional abnormalities were noted with cylinder 2.Abrasion was noted on the detached connector/tubing.A group of partial separations, surrounded by abrasion, were noted on the detached connector/tubing.These were not sites of leakage.No functional abnormalities were noted with the detached connector/tubing.The information received indicated the device had a tubing break, but because no functional abnormalities were noted with the returned components beside instrument damage, the complaint could not be confirmed as reported.Because these components were released according to manufacturing and quality control procedures, it was concluded that the observed instrument separation on the bladder of cylinder 1 occurred after the device packaging was opened.In addition, because the expected use of this device combined with the observed separation would have resulted in an earlier detected fluid loss, it was concluded that the separation most likely occurred during or after explant.This separation is not associated with the cause for failure.Review of the returned pump was conducted.During this review, it was concluded that the foreign material noted in the spring/ball and seat component of the pump resulted in the failure of the back pressure testing.Because these components were released according to manufacturing and quality control procedures, it was concluded that the foreign material observed most likely entered the system after the device packaging was opened.Failure of this test was not associated with the cause of the reported device malfunction.A review of the device history record confirmed the devices from this lot met all specifications prior to release.A review of the complaint history database, nonconformances and capas revealed no trends for this lot.

Brand Name
TITAN OTR
Common Device Name
INFLATABLE PENILE PROSTHESIS
Manufacturer (Section D)
COLOPLAST A/S
holtedam 1
humlebæk 3050
DA  3050
Manufacturer (Section G)
COLOPLAST MANUFACTURING US, LLC
1601 west river road north
minneapolis MN 55411
Manufacturer Contact
usbes brian e schmidt
1601 west river road north
minneapolis, MN 55411
8007880293
MDR Report Key16572288
Report Number2125050-2023-00325
Device Sequence Number5967917
Product Code FHW
UDI-Device Identifier05708932487528
UDI-Public05708932487528
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberESR8162400
Device Catalogue NumberESR816
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Supplement Date Received by Manufacturer05/18/2023
05/02/2023
07/11/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date05/23/2023
05/31/2023
08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown